Jump to content

weight gain...help


mindylee1
 Share

Recommended Posts

Hi to all,

Boy I sure need your help right now. I just got back from the oncologist and I am now up to 161 lbs. I know that may not sound like much but I weighed 110 llbs when this all started a year ago. What do I do??? They tell me I can't exercise because of the force on the blood clot in my leg. And to be honest with you I am to weak to exercise. I am watching what I eat. I have always been very skinny. I have no problem with gaining weight. I know that before I was sickly looking, but now it's just to much and to fast. Any advice??

Happy Holidays

Mindy

Link to comment
Share on other sites

Definitely see a Dietician. I know what you feel like. I gained 13 kg from Florinef last year. Food is very important and remember our bodies can change. I have a friend who suddenly cant eat certain things anymore without getting sick. Anyway she cuts these things out and is healthier from it now. Certain food can makes us fat. I not aloud sugar and my Dietician told me I would eventually gain weight if I did not listen to my body.

Good luck. :P

Link to comment
Share on other sites

Why are you seeing an oncologist? Did you mean hematologist? Oncologists are for cancer, aren't they?

Is your weight gain partially water weight due to swelling from your leg due to the clot? IF so, when the clot clears, it should get better. The best way to tell how much water weight you are carrying is to weigh yourself in the morning and night. If you gain weight throughout the day, that probably indicates water weight. Lying flat often helps to redistribute this fluid throughout your body, so you will weight less in the morning after lying down all night.

Otherwise, you should investigate other causes of weight gain -- thyroid, hormones, etc. It is not normal to gain that much weight just from not being active.

Best wishes to you.

Amy

Link to comment
Share on other sites

Mindy,

I agree with Calypso. You'd mentioned in an earlier post that you are on a whole bunch of meds. Weight gain (especially if it was a lot of weight quickly) could be a side effect of some of your meds (or your meds could have screwed up your thyroid, etc.). You should definitely check in with your POTS doctor.

Also are you able to walk with the blood clot? When I can't exercise (which seems to be most of the time these days), I just walk back and forth in the hallway in my apt bldg or at work. Of course people must think I am crazy, but it seems to help slightly with my energy level, tachycardia and weight too.

-Rita

Link to comment
Share on other sites

What drugs are you taking? Paxil, Celexa, and Lexapro can all cause weight gain.

Years ago when I took Paxil I gained about 2 pounds a week. When I went to 1000 calories a day I continued to gain at least a pound a week. It did not matter how much exercise I got, or how little I ate, I gained and gained until I quit the paxil.

Michigan Jan

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...